Can Hyperthyroidism cause extreme thirst and severe night sweats?

I have had borderline thyroid TSH for 8 years but circulating hormones are OK so no treatment needed so far. For the last 8 weeks I have been having terrible night sweats and now I am experiencing an unquenchable thirst and consequentially a dramatic increase in trips to loo! I do have other medical problems including vasculitis, connective tissue disease, raynauds, pituitary cyst, asthma, eczema and lots of allergy's I take Mycophenolate Mofetil an immune suppressant for the vasculitis and connective tissue disease, 8mg prednisolone and I am classed as being steroid defendant, Risodronate, vit D, folic acid, telfast 180, Tramadol SR and paracetamol, Domperidone, Flixonase, and flixotide sorry for the long list.

The night sweats could be due to the vasculitis and connective tissue disease but this is the first time it has been accompanied by the extreme thirst, I also know that my age (49) could be a contributor too but I was told 8 years ago that I was past menopause so unless you can go through it twice!!

I have also been feeling very jittery and having trouble sleeping even though I am exhausted my pulse keeps racing and my acupuncturist has recorded this twice along with a weak pulse.

I am seeing my GP on Monday and just wondered if I needed to ask him to check my thyroid again it is normally done annually and was last done in August 2012.

Tracy

6 Replies

oldestnewest
  • Yes hyper thyroid can definitely cause these symptoms - the times I was hyper I had the same. I would definitely be asking for a full thyroid profile.

  • It would be a good idea to have your blood glucose done too to rule out diabetes.

    I have expdrienced night sweats and palpitations when my thyroxine has been very low. Do you know if any of the medication you take knocks your thyroid function?

  • Thank you for answering.I wondered about diabetes too as I know that it is a side affect of steroid use. I have looked at all my meds for side effects and none are stating thyroid dysfunction or night sweats as a side effect. I will talk to my GP on Monday at least he knows me well and he does listen and will do what ever necessary

  • Hi yes sounds hyper to me. Go get a blood test as soon as possible to make sure. I was classed as borderline for 5 years before going hyper. I had and still sometimes have night sweats. I am 43 and nowhere near being menopausal.

  • I've had night-sweats and thirst - so it sounds hyper to me [I assumed menopause pre-diagnosis though!] but I'd also get checked for diabetes just to be on the safe side xx

  • I also get dreadful night sweats (I manage to soak my husband as well as myself). On 125 mg thyroxine but it hasnt helped at all

You may also like...